Alert archive / Maryland / Flash Flood Warnings in 2000
Flash Flood Warning 29, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Aug 27, 2000, 9:23 AM EDT for Dorchester County, Maryland. It was in force for 97 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2000, 9:23 AM EDT (13:23 UTC)
- Expired
- Aug 27, 2000, 11:00 AM EDT
- In force
- 97 min
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties
County Dorchester County, MD
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 1.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 301 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KAKQ 271325 FFWAKQ MDC019-271500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 923 AM EDT SUN AUG 27 2000 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWEST DORCHESTER COUNTY IN SOUTHEAST MARYLAND * UNTIL 1100 AM EDT * AT 912 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL NEAR CRAPO...MOVING NORTHEAST AT 5 MPH. DOPPLER RADAR ESTIMATED 3 TO 4 INCHES OF RAIN OVER THE PAST HOUR IN PORTIONS OF SOUTHWEST DORCHESTER COUNTY. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...ELLIOTT...HOOPERSVILLE...ANDREWS...BUCKTOWN... CRAPO AND CROCHERON. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO oALLOW YOUR CAR TO CROSS SAFELY. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. $$ HESS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 3:00 AM EDT, 6 hours 23 minutes earlier.
Area forecast discussion, Aug 27, 3:00 AM EDT, 6 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD, VA 300 AM EDT SUN AUG 27 2000 SCT SHWRS/TSTMS DEVLPG OVR VA EARLY THIS MORN ASSOCD W/ WEAK S/W MOVING ACRS MTNS. WL MONITOR RADAR TRENDS NEXT HOUR TO SEE IF ACTVITY HOLD TOGETHER. IF SO...WL NEED TO ADDRESS IN MORN ZFP PKG. INTERESTG FCST SHAPING UP. STG S/W ENERGY MOVG THRU OHVLY WL EVENTUALLY SPIN UP CUTOFF OVR VA BY MON. WL SEE INCSRG CNVTN THIS AFTN FM NW TO SE AS UPR SYS APPROACHES. SPC HIGHLIGHTS SLT CHC SVR JUST S OF AKQ FA THIS AFTN. RIC/ORF ETA BUFKIT SUGGS LI/S -3 TO -5 WITH CAPES 1.5-2K AND DECENT VERT WIND SHEAR THIS AFTN. ALSO SM GOOD UPR DIVERGENCE INDICATED OVR MID ATLC REG...SO NOT OUT OF THE ? FOR SVR TS AKQ ZONES (ESP ERN AREAS) IF WE GET ENUF SUN TO HELP DESTABILIZE ATMOS. BEST DYNAMICS SHIFT OFFSHORE THIS EVE THEN UPR LOW DROPS SE INTO VA LTR TNT. UPR CUTOFF ONLY SLOWLY MOVES SE MON/TUE SO WL CONT SOLID PCPN CHCS THRU MON NT ALL ZONES AND INTO EARLY TUES SE AREAS. MIDRANGE GUID SUGGS SPINNING UP CSTL LOW OFF SE CST BY MIDWEEK. MAY SEE PROLONGED PD OF ONSHORE FLOW KPG THREAT OF PCPN AND BLO NORM TEMPS. HWVR...STG UPR RDG BUILDS INTO NE/NRN MID ATLC STATES AND LOOKS LIKE BEST LL ONSHORE FLOW STAYS S OF AKQ FA...SO WL KP DRY FCST WED AND BEYOND FOR NOW. FCSTID = 20 RIC 85 67 80 64 / 60 40 40 0 ORF 87 71 82 70 / 40 50 50 10 ECG 86 71 82 70 / 40 50 50 10 SBY 84 68 82 66 / 40 50 40 10 FVX 85 67 80 64 / 60 40 40 0 AKQ 87 70 83 68 / 50 50 50 0 PHF 85 70 83 67 / 40 50 50 10 OXB 80 68 79 66 / 40 50 40 10 .AKQ... MD...NONE. NC...NONE. VA...NONE. :
Nearby
Flash Flood Warnings in Maryland, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.